I had both cryotherapy and laser treatment for a retinal tear and holes 9 days ago as a result of a PVD. My pupil remained fully dilated for 4 days and now, 9 days later, it is still nearly half full size, far larger than my other eye. The pupil has remained at the same size for the last 3 days. I've had quite small pupils for many years and I'm 58 years of age. If I shine a bright light into the eye the pupil doesn't contract any more, even if I'm in low light. I queried the surgeon a few days ago and he said this could be a reaction to the laser treatment. My worry is that it may be permanent. I had cryotherapy only on the same eye 7 months ago by a different surgeon which wasn't totally successful, but no pupil problems. As it is my vision is noticeably affected and I'm due to have laser on the other eye for holes in 4 days time. If the same thing happens and is permanent my eyesight will deteriorate even further than it has now, considering the large floaters from the PVD's. Is it possible that the particular dilation drops or nerve block used have had an adverse reaction in my eye? Any opinions?
I'm not a doctor, just a person who experienced the same thing after my cataract surgery. First, they put drops in to stop the dialation for several days so the lens can have an opportunity to attach itself without movement from the eye. Then, if you are very fair skinned and have light colored eyes like I do, the drops last longer than they would with a less sensitive person. It took a good 10 days for my eye to return to normal after my cataract surgery. As long as you are seeing progress, I wouldn't worry yet.
Ask your doctor to give you a prescription for Pilocarpine to see if it helps to constrict the pupil some. It should not, however be used over a long period of time because it can scar the iris down and prevent it from dilating.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.